MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404030
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned accumax 550 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 278 cm from the top of the connector to the tip.The exposed glass tip measured approximately 2mm and appeared fractured.Examination under magnification confirmed that the pattern on the tip was consistent with a fracture.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber was broken within the connector.It is likely that due to the fracture within the connector that the fiber would fail to fire.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber was broken within the connection and that the tip was detached likely as a result of handling damage during setup that manifested during the procedure.Damage within the connector of the device can result in inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on september 23, 2019 that an accumax 550 laser fiber was used in a renal pelvis laser lithotripsy procedure for calculus in the pelvis performed on (b)(6) 2019.Reportedly the laser unit was a keyiren.According to the complainant, during the procedure, the indicator light of the laser fiber was not seen after it was connected to the laser unit.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector and fiber tip detached.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9945867
Report Number3005099803-2020-01602
Device Sequence Number16335213
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberM0068404030
Device Catalogue Number840-403
Device Lot Number0000006814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight65